MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 10X60; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 10X60; STENT, ILIAC
Model Number C10060SL
Medical Device Problem Codes Material Frayed (1262); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A non-cordis guide wire was inserted but could not cross. a chevalier universal 300 was inserted but also could not cross.A non-cordis guide wire successfully crossed the lesion.A smart control, iliac 10 x 60 stent delivery system was inserted it was unable to cross the lesion.The distal tip of the smart control stent was confirmed to be frayed.Therefore it was replaced with a new stent system.The procedure finished successfully.There was no reported patient injury.An ipsilateral approach was made.  the target lesion was the right common iliac artery. the patient¿s information, vessel level of tortuosity, calcification and rate of stenosis is unknown. the product was stored and handled according to the ifu (instructions for use). the product was inspected and prepped according to the instructions for use. there was nothing unusual noted about the stent delivery system prior to use. there was no apparent damage to the device noticed prior to use. the product was noted to be frayed after removal from the patient. additional procedural details were requested but are unknown.The products were not returned for analysis.A device history record (dhr) review of lot 17588400 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.  the reported ¿stent delivery system (sds)-ses failure to cross¿ and ¿catheter tip frayed/split/torn¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event as the presence of calcification, tortuosity or a high grade stenosis may adversely impact the crossing of a lesion with a device.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.The reported ¿guidewire ¿ failure to cross¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number, catalogue code or other product information was supplied a dhr could not be completed.The information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a non-cordis guide wire was inserted but could not cross. a chevalier universal 300 was inserted but also could not cross.A non-cordis guide wire successfully crossed the lesion.A smart control, iliac 10 x 60 was inserted it was unable to cross the lesion.The distal tip of the smart control stent was confirmed to be frayed.Therefore it was replaced with a new stent system.The procedure finished successfully.There was no reported patient injury.The products were clinically used and they will not be returned for analysis.An ipsilateral approach was made.The target lesion was the right common iliac artery.The patient¿s information, vessel level of tortuousness, calcification and rate of stenosis was unknown. additional information has been requested.

Brand Name
SMART CONTROL, ILIAC 10X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6584320
Report Number9616099-2017-01116
Device Sequence Number10928326
Product Code NIO
UDI-Device Identifier20705032024652
UDI-Public20705032024652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberC10060SL
Device Catalogue NumberC10060SL
Device Lot Number17588400
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2017
Initial Report FDA Received Date05/23/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;